Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS Des Moines, IA

May 29, 20136 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at May 29, 2013, 3:30 PM CDT for 6 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 3:30 PM CDT (20:30 UTC)
Expired
May 29, 2013, 9:30 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Grundy County, IA, Hardin County, IA, Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 4:22 PM CDTFLASH FLOODMarshalltown, IALOTS OF STREET FLOODING IN TOWN. DEPTH OF WATER UNKNOWN. MANY COUNTY ROADS IN MARSHALL COUNTY UNDER WATER.
May 29, 4:24 PM CDTFLASH FLOODZearing, IAMANY ROADS IN THE EASTERN PART OF THE COUNTY EXPERIENCING FLOODING. WATER OVER PARTS OF HIGHWAY 65 IN ZEARING.
May 29, 4:30 PM CDTFLASH FLOOD5 Ese Nevada, IAWATER OVER THE ROAD NEAR HICKORY GROVE PARK ON 670TH AVE AND 650TH AVE NEAR 260TH ST.
May 29, 6:00 PM CDTHEAVY RAIN 3.12 Nw Maxwell, IATRAINED SPOTTER REPORTS 3.1 INCHES OF RAIN FELL IN AN HOUR AND A HALF. ENDING TIME OF 6 PM IS ESTIMATED FROM RADAR. ALSO REPORTS SEVERAL ROADS WASHED OUT IN THE AREA.
May 29, 6:04 PM CDTFLASH FLOODNevada, IAINDIAN CREEK IS OUT OF ITS BANKS IN NEVADA.
May 29, 7:24 PM CDTFLASH FLOODZearing, IAMINERVA CREEK IN ZEARING OUT OF IT BANKS AND FLOODING PARTS OF TOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1192 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

796 
WGUS53 KDMX 292030
FFWDMX
IAC075-083-099-127-153-169-300230-
/O.NEW.KDMX.FF.W.0032.130529T2030Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN STORY COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  NORTHERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHERN HARDIN COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RAINFALL OF 2 TO 2.5 INCHES HAS FALLEN ACROSS THE     
  AREA WITH AN ADDITIONAL RAINFALL OF 1 TO 2 INCHES OVER THE NEXT    
  FEW HOURS. WATER WAS REPORTED OVER 640TH STREET ONE MILE NORTHWEST 
  OF MAXWELL AT 317 PM CDT.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MARSHALLTOWN...CONRAD...NEVADA AND STATE CENTER.

WATER WAS REPORTED OVER 640TH STREET 1 MILE NW OF MAXWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF 
CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$

BEERENDS
5 follow-up statements
528 
WGUS73 KDMX 292103
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
403 PM CDT WED MAY 29 2013

IAC075-083-099-127-153-169-300230-
/O.CON.KDMX.FF.W.0032.000000T0000Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-HARDIN IA-GRUNDY IA-
403 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GRUNDY...
SOUTHERN HARDIN...NORTHERN JASPER...MARSHALL...NORTHEASTERN POLK AND
EASTERN STORY COUNTIES UNTIL 930 PM CDT...

AT 403 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 2 TO 
3 INCHES OF RAIN HAS FALLEN ACROSS THE AREA...WITH AN ADDITIONAL 1 
TO 2 INCHES EXPECTED THROUGH 6 PM CDT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...CONRAD...NEVADA AND STATE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$

BEERENDS
371 
WGUS73 KDMX 292130
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
430 PM CDT WED MAY 29 2013

IAC075-083-099-127-153-169-300230-
/O.CON.KDMX.FF.W.0032.000000T0000Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-HARDIN IA-GRUNDY IA-
430 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GRUNDY...
SOUTHERN HARDIN...NORTHERN JASPER...MARSHALL...NORTHEASTERN POLK AND
EASTERN STORY COUNTIES UNTIL 930 PM CDT...

AT 429 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
STREET FLOODING HAS BEEN REPORTED IN MARSHALLTOWN. HIGHWAY 65 NEAR 
ZEARING HAS WATER REPORTED ON THE ROAD. WATER HAS BEEN REPORTED OVER 
SEVERAL ROAD IN STORY...MARSHALL...AND HARDIN COUNTIES. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...CONRAD...NEVADA AND STATE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$
921 
WGUS73 KDMX 292303
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
603 PM CDT WED MAY 29 2013

IAC075-083-099-127-153-169-300230-
/O.CON.KDMX.FF.W.0032.000000T0000Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-HARDIN IA-GRUNDY IA-
603 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GRUNDY...
SOUTHERN HARDIN...NORTHERN JASPER...MARSHALL...NORTHEASTERN POLK AND
EASTERN STORY COUNTIES UNTIL 930 PM CDT...

AT 603 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING IN SEVERAL ROADS WERE COVERED WITH WATER 
ACROSS STORY...MARSHALL...HARDIN...AND GRUDNY COUNTIES. STREET 
FLOODING WAS REPORTED IN MARSHALLTOWN. ADDITIONAL RAINFALL OF AROUND 
ONE HALF INCH TO ONE INCH IS EXPECTED THROUGH 7 PM CDT.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...CONRAD...NEVADA AND STATE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$

BEERENDS
288 
WGUS73 KDMX 300026
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
726 PM CDT WED MAY 29 2013

IAC075-083-099-127-153-169-300230-
/O.CON.KDMX.FF.W.0032.000000T0000Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-HARDIN IA-GRUNDY IA-
726 PM CDT WED MAY 29 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN GRUNDY...
SOUTHERN HARDIN...NORTHERN JASPER...MARSHALL...NORTHEASTERN POLK AND
EASTERN STORY COUNTIES UNTIL 930 PM CDT...

AT 724 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT FLASH 
FLOODING WAS OCCURRING WITH SEVERAL ROADS WITH WATER OVER THE ROAD 
THROUGHOUT STORY...HARDIN...AND MARSHALL COUNTIES. INDIAN CREEK IS 
OUT OF ITS BANK NEAR NEVADA. MINERVA CREEK NEAR ZEARING IS OUT OF 
ITS BANKS. WATER WAS REPORTED OVER 670TH AND 650TH AVENURES NEAR 
260TH STREET SOUTH OF HICKORY PARK GROVE.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
MARSHALLTOWN...CONRAD...NEVADA AND STATE CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$

BEERENDS
464 
WGUS73 KDMX 300223
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
923 PM CDT WED MAY 29 2013

IAC075-083-099-127-153-169-300237-
/O.EXP.KDMX.FF.W.0032.000000T0000Z-130530T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-MARSHALL IA-JASPER IA-HARDIN IA-GRUNDY IA-
923 PM CDT WED MAY 29 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
GRUNDY...SOUTHERN HARDIN...NORTHERN JASPER...MARSHALL...NORTHEASTERN
POLK AND EASTERN STORY COUNTIES WILL BE ALLOWED TO EXPIRE AT 930 PM
CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. 
SIGNIFICANT PONDING AND HIGH LOCAL STREAMS REMAINS IN THE AREA. THE 
FLASH FLOOD WARNING WILL BE REPLACED BY AN AREAL FLOOD WARNING FOR 
MUCH OF THE AREA. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT 
TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4178 9361 4236 9334 4232 9276 4169 9277

$$

DONAVON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:30 PM CDT, 0 minutes earlier.

Area forecast discussion, May 29, 3:30 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
330 PM CDT WED MAY 29 2013

.DISCUSSION...
ISSUED AT 329 PM CDT WED MAY 29 2013

FOCUS REMAINS ON HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH
FRIDAY. TREMENDOUS MOISTURE ADVECTION WILL PERSIST WELL INTO
THURSDAY THEN LIFT BACK INTO THE SOUTHEAST ON FRIDAY. THE PRIMARY
UPPER LOW IS LOCATED TO THE NORTHWEST OVER MONTANA AND WYOMING
WITH SEVERAL STRONG WAVES YET TO ROTATE AROUND THE BASE. INITIAL
WAVE GOING THROUGH THE STATE CURRENTLY WITH AREAS OF SEVERE
WEATHER AND HEAVY RAINFALL. THERE SHOULD BE A BREAK FOR A PERIOD
THIS EVENING BEFORE THE LOW LEVEL JET STRENGTHENS AGAIN LATE THIS
EVENING AND FORCING ANOTHER SURGE OF STRONG MOISTURE ADVECTION INTO
THE STATE. THIS FOCUS WILL GRADUALLY SHIFT EAST THROUGH THE DAY
THURSDAY. THE PRIMARY ISSUE WILL BE THE SOUTH TO NORTH MOTION OF
THE STORMS THROUGH THE PERIOD RESULTING IN TRAINING ACROSS SIMILAR
AREAS. PWATS INCREASING TO 1.5 TO 1.75 INCHES DURING THIS PERIOD
AND WARM CLOUD DEPTHS NEARING 12 KFT WILL RESULT IN EFFICIENT RAIN
PRODUCING STORMS. STILL EXPECT A WIDESPREAD ONE TO THREE INCH
RAINFALL WITH LOCAL AMOUNTS EXCEEDING 5 INCHES. SEVERE WEATHER
WITH LARGE HAIL WITH THE STRONGER UPDRAFTS NEAR BETTER MID LEVEL
LAPSE RATES...DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE THROUGH THURSDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED
THROUGH THE DAY THURSDAY FOR THE HEAVY RAIN THREAT. GIVEN THE
CURRENT CONDITIONS AND RECENT HEAVY RAINS...LIFE THREATENING FLASH
FLOODING AND SIGNIFICANT RIVER FLOODING MAY OCCUR WITH THIS EVENT.

A BAND OF DRIER AIR MOVES IN LATE THURSDAY INTO THURSDAY EVENING WHICH
WILL BRING A BREAK FROM WEST TO EAST OVERNIGHT. ONE FINAL SHORT
WAVE LIFTS UP LATE THURSDAY NIGHT INTO FRIDAY MORNING. THE LOW
LEVEL JET AND MOISTURE ADVECTION WILL BECOME REESTABLISHED WITH
ANOTHER ROUND OF THUNDERSTORMS FOCUSED OVER SOUTHERN IOWA. THIS
COULD BRING ONE MORE HEAVY RAIN THREAT. DUE TO THE EXPECTED BREAK
BEFORE THIS ARRIVES AND A REFOCUS OF THE AREA. ADDITIONAL
PRECIPITATION WITH WRAP AROUND UPPER LOW ACTIVITY WILL BE POSSIBLE
ENTERING THE FAR NORTHWEST AND IMPACT MAINLY NORTHERN IOWA ON
SATURDAY. THE THREAT FOR HEAVY RAIN WILL END BUT STEEPENING LAPSE
RATES COULD POSE A HAIL THREAT.

THE REMAINDER OF THE FORECAST WILL FEATURE AN UPPER LOW MOVING
ACROSS THE NORTHERN PLAINS AND BRING BACK WEST TO SOUTHWEST FLOW TO
THE STATE AND THE RETURN OF THUNDERSTORM CHANCES. TEMPERATURES
WILL BE GENERALLY BELOW NORMAL.

&&

.AVIATION...29/18Z
ISSUED AT 1252 PM CDT WED MAY 29 2013

SCATTERED THUNDERSTORMS ACROSS NORTHWESTERN HALF OF IOWA
CURRENTLY ONGOING...WITH THUNDERSTORMS TO BECOME MORE WIDESPREAD
BY LATE AFTERNOON INTO THE EVENING AND OVERNIGHT HOURS. CIGS ARE
EXPECTED TO DROP INTO THE MVFR TO POSSIBLY IFR RANGE WITH THE
THUNDERSTORMS. VERY HEAVY RAINFALL IS EXPECTED WITH THE
THUNDERSTORMS...THEREFORE A REDUCTION IN VSBYS TO LIFR/IFR IS
EXPECTED IF THE HEAVIEST PORTION OF A THUNDERSTORM TRAVELS OVER
ONE OF THE TERMINAL SITES. TIMING OF SPECIFIC THUNDERSTORMS AT THE
TERMINAL SITES IS UNCERTAIN SO JUST WENT WITH THE VCTS FOR THE
PERIOD BEYOND THE CRITICAL TAF PERIOD. ALSO SOUTHERLY WINDS
EXPECTED TO BE GUSTY THROUGHOUT THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR ADAIR-ADAMS-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS-
CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-EMMET-FRANKLIN-GREENE-
GRUNDY-GUTHRIE-HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-
MADISON-MARSHALL-PALO ALTO-POCAHONTAS-POLK-RINGGOLD-SAC-STORY-
TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
EVENING FOR APPANOOSE-DAVIS-LUCAS-MAHASKA-MARION-MONROE-
POWESHIEK-TAMA-WAPELLO-WAYNE.

&&

DISCUSSION...DONAVON
AVIATION...BEERENDS
Hazardous weather outlook, May 29, 5:01 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
501 AM CDT WED MAY 29 2013

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086-
092>097-301015-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
501 AM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE AREA
TODAY. FROM THIS EVENING THROUGH TONIGHT PERIODS OF MORE WIDESPREAD
AND STRONGER THUNDERSTORMS ARE EXPECTED. A FEW STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING THUNDERSTORM WINDS THE MAIN
THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE. THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND FLOODING
LATER THIS EVENING AND OVERNIGHT TONIGHT. THIS MAY LEAD TO FLASH
FLOODING OR AREAL FLOODING...ESPECIALLY OVER AREAS THAT HAVE
ALREADY SEEN FLOODING THIS WEEK.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM CHANCES WILL PERSIST INTO SATURDAY. THE THREAT FOR
HEAVY RAINFALL...POSSIBLY LEADING TO FLASH FLOODING OR AREAL
FLOODING...WILL REMAIN THROUGH FRIDAY. SEVERE WEATHER WILL ALSO BE
POSSIBLE THURSDAY.

NUMEROUS RIVER FLOOD WARNINGS ARE IN EFFECT. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES TODAY THROUGH EARLY
FRIDAY. REPORTS OF HEAVY RAINFALL AND ANY FLOODING WOULD ALSO BE
APPRECIATED.

REV

In the hours before

Local storm report, May 29, 2:48 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
248 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0241 PM     TSTM WND GST     1 ENE URBANDALE         41.64N 93.73W
05/29/2013  M63 MPH          POLK               IA   TRAINED SPOTTER

            MEASURED WIND FOR 5 MINUTES ENDING AT 241 PM AT 86TH AND
            MEREDITH IN URBANDALE.

&&
Local storm report, May 29, 3:13 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
313 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     TSTM WND GST     BONDURANT               41.69N 93.46W
05/29/2013  E60 MPH          POLK               IA   PUBLIC

&&

SKOW
Local storm report, May 29, 3:18 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
318 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             ANKENY                  41.72N 93.61W
05/29/2013  E0.75 INCH       POLK               IA   TRAINED SPOTTER

&&

SKOW
Local storm report, May 29, 3:26 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     NON-TSTM WND DMG 3 W DUMONT              42.75N 93.03W
05/29/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            TREES DOWN AND A PORCH REPORTED BLOWN OFF. DAMAGE DOES
            NOT APPEAR TO BE ASSOCIATED WITH ANY PARTICULAR STORM.

&&

SKOW
Special weather statement, May 29, 3:26 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
326 PM CDT WED MAY 29 2013

IAZ060-292230-
POLK-
326 PM CDT WED MAY 29 2013

...SPECIAL WEATHER STATEMENT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF TRAINING THUNDERSTORMS WITH HEAVY RAINFALL 7 MILES WEST OF
DES MOINES. THE LINE OF STORMS IS MOVING NORTH AT 45 MPH.

HEAVY DOWNPOURS...AND PONDING OF WATER IN URBAN STREETS ARE POSSIBLE
WITH THIS STORM. PONDING OF WATER ON INTERSTATE 35 IN THE
CONSTRUCTION AREA NEAR MILLS CIVIC PARKWAY WAS REPORTED.

LOCATIONS IMPACTED INCLUDE...
  URBANDALE...          SAYLORVILLE...        JOHNSTON...
  GRIMES...             CLIVE...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, May 29, 3:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
327 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 PM     HAIL             2 NW MAXWELL            41.91N 93.43W
05/29/2013  E0.88 INCH       STORY              IA   TRAINED SPOTTER

            WATER ALSO OVER 640TH ST.

&&

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:00 PM CDTFlash Flood WarningDMXWapello6 hr
May 28, 7:17 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold43 min
May 28, 7:32 PM CDTFlash Flood WarningDMXAppanoose, Davis, Decatur, Ringgold, Taylor, Wayne6 hr
May 28, 7:49 PM CDTRiver Flood WarningDMXDavis, Wapello71 hr
May 28, 8:37 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis53 min
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Wapello71 hr
May 28, 9:21 PM CDTRiver Flood WarningDMXMahaska, Marion36 hr
May 29, 12:27 AM CDTAreal Flood WarningDMXAppanoose, Lucas, Mahaska, Monroe, Wapello, Wayne8 hr
May 29, 12:36 AM CDTAreal Flood WarningDMXWapello8 hr
May 29, 5:01 AM CDTRiver Flood WarningDMXLucas, Wayne41 hr
May 29, 11:01 AM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more56 hr
May 29, 11:11 AM CDTSevere Thunderstorm WarningDMXGreene, Guthrie34 min
May 29, 11:34 AM CDTSevere Thunderstorm WarningDMXBoone, Webster26 min
May 29, 12:51 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Story24 min
May 29, 1:57 PM CDTSevere Thunderstorm WarningDMXDallas, Madison33 min
May 29, 2:24 PM CDTFlash Flood WarningDMXButler, Franklin, Grundy, Hardin6 hr
May 29, 2:26 PM CDTSevere Thunderstorm WarningDMXDallas, Polk34 min
May 29, 2:36 PM CDTSevere Thunderstorm WarningDMXHardin, Marshall, Story39 min
May 29, 2:52 PM CDTFlash Flood WarningDMXAdair, Dallas, Madison6 hr
May 29, 2:55 PM CDTSevere Thunderstorm WarningDMXJasper, Polk, Story35 min
May 29, 2:58 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass32 min
May 29, 3:25 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story65 min
May 29, 3:28 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Grundy62 min
May 29, 3:54 PM CDTSevere Thunderstorm WarningDMXGrundy, Hardin, Marshall, Tama51 min
May 29, 4:01 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama59 min
May 29, 4:13 PM CDTFlash Flood WarningDMXPolk3 hr
May 29, 4:16 PM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
May 29, 4:16 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy44 min
May 29, 4:20 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie40 min
May 29, 4:27 PM CDTFlash Flood WarningDMXBlack Hawk, Bremer, Poweshiek, Tama6 hr
May 29, 5:00 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Poweshiek, Tama45 min
May 29, 6:55 PM CDTAreal Flood WarningDMXPolk12 hr
May 29, 6:56 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy34 min

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.